Posted by Christ_empowered on April 24, 2012, at 11:55:18
In reply to Re: long term effects from meds, posted by ron1953 on April 24, 2012, at 11:44:28
I agree w/ ron. I think docs in general tend to be arrogant. Shrinks, for whatever reason, sometimes take it to a whole new level of hubris.
Zhrinks are bad because they'll deny side effects that are in the literature. Tardive dyskinesia with an atypical? Noooooo, not very likely. Never mind the literature that shows a reduction in TD vs old school drugs, but also show that its still a very real risk.
Or they'll blame problems with stimulants and antidepressants on bipolar disorder and medicate accordingly. Blame benzo addiction on "personality disordered" patients with "addictive tendencies," even when the literature--from the days of Librium on--has always consistently shown that benzos can be problematic for some people.
It goes on and on and on. I know this isn't what you were looking to hear, but its really all I've got for you. My personal advice would be to try some kind of alternative route, or at least minimize your dependence on the medical establishment as best you can. At this point, they just don't believe you, and I think you may be wasting time and money.